Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
strawberryjem001

:( HELP! Switching Birth Control and Acne??

Recommended Posts

Hi Everyone,

I haven't been on this forum for a long time because Dan's Regimen has worked so well for me...or so I thought. To give some background, I'm a 20 year old female and I used to have moderate acne. I started the birth control Lutera around the same time I started the Regimen over a year a ago and I saw miraculous results. For the past 7 or 8 months, my skin was COMPLETELY clear, I never had to worry about acne at all. I thought The Regimen had changed my life.

When I switched to Sronyx birth control a month ago, I didn't even worry about my skin breaking out because I believed so strongly in Dan's Regimen. But for the past month, and especially the past week, I have been breaking out like crazy! Now I have four cystic acne pimples on my cheek, and I have not even seen a small zit in my face in over a year. I am convinced switching pills has done this to my face and now I have completely lost faith in the Regimen. :( My skin has almost reverted back to what it looked like before I started the Regimen and now my confidence has completely plummeted. I feel like I lost the feeling of control over my skin and the confidence it gave me, and I'm worried Im going to have to find a new treatment, and I have already tried dozens.

Basically, I just want to know if anyone has had a similar experience. Is it just switching birth control that made you break out? Did switching back to your normal birth control fix the problem? I am worried that even if I switch back my face will continue breaking out, or that my face has become immune to the regimen for some reason :( Any advice would help!

Edited by strawberryjem001

Share this post


Link to post
Share on other sites

Birth control can absolutely cause this. This means the acne you have now is strictly hormonal. I dont use the DKR but dont blame it for not fixing this. Hormonal acne is a bitch.

I know, because I have acne from birth control too. Ortho Tri-Cyclen and Ortho Cyclen gave me cysts. I switched to another pill and it worked for a while, but now I have to switch again.

If I were you, I'd switch back to your old pill.

Edited by BeadyB

Share this post


Link to post
Share on other sites
Birth control can absolutely cause this. This means the acne you have now is strictly hormonal. I dont use the DKR but dont blame it for not fixing this. Hormonal acne is a bitch.

I know, because I have acne from birth control too. Ortho Tri-Cyclen and Ortho Cyclen gave me cysts. I switched to another pill and it worked for a while, but now I have to switch again.

If I were you, I'd switch back to your old pill.

Thanks for responding! :) That's exactly what I thought.

My only worry is that my hormones are so messed up from Sronyx that it's going to take a while for them to stabilize. I'm going back to Lutera starting this Sunday, I'll update this post with my progress and see if my skin goes back to normal.

Edited by strawberryjem001

Share this post


Link to post
Share on other sites
Birth control can absolutely cause this. This means the acne you have now is strictly hormonal. I dont use the DKR but dont blame it for not fixing this. Hormonal acne is a bitch.

I know, because I have acne from birth control too. Ortho Tri-Cyclen and Ortho Cyclen gave me cysts. I switched to another pill and it worked for a while, but now I have to switch again.

If I were you, I'd switch back to your old pill.

Thanks for responding! :) That's exactly what I thought.

My only worry is that my hormones are so messed up from Sronyx that it's going to take a while for them to stabilize. I'm going back to Lutera starting this Sunday, I'll update this post with my progress and see if my skin goes back to normal.

this sounds exactly like my experience good skin on my birthcontrol except during period {but still manageable} then the pharmacy 'switched' my birthcontrol to supposedly a another bc with the same active ingredients and BAM! my acne came back around my jawline at full force. i finally switched back to my old birthcontrol like 3 days ago so willll see if it goes back to normal...

Share this post


Link to post
Share on other sites

how is lutera working for you? i was on it for two years then stopped for about six months, i started breaking out so i got back on the pill. same brand- lutera. not sure if it was the horomones or the climate change (i moved from texas to cali) but the first month felt like i was breaking out more, second month seemed to lessen a little, im on my period now and start the third month sunday. i hope this month it clears me up.

Share this post


Link to post
Share on other sites

I recently had to change from Trinessa to Ocella because T was giving me bad breakouts. I got an IB with Ocella too, but that's to be expected and it was smaller. So I definitely think it can be BCP.

Share this post


Link to post
Share on other sites

I recently had to change from Trinessa to Ocella because T was giving me bad breakouts. I got an IB with Ocella too, but that's to be expected and it was smaller. So I definitely think it can be BCP.

Hey there, I just switched from Tri-Sprintec to Syeda about 1 1/2 weeks ago...I am getting more breakouts around my chin area. I am trying so hard to not pick because I know that I tend to scar there. Anyways, are you thinking that the small onset of breakout could just be the IB?? How long should I wait to determine this?

Tri-Sprintec wasn't for acne, it wasn't keeping me clear...so I asked my OB-GYN to give me Yasmin, or a generic version of it...if I'm going to be on the pill, might as well tr to fight my acne as well right?

I guess what I'm saying is, I had hormonal acne before around my chin/jaw...but I have just gotten 3 or 4 new spots since starting this new pill, and I don't want to keep taking it if it will never resolve.

Share this post


Link to post
Share on other sites

it's the initial breakout period. Whenever you start a new birth control pill, because they have different combinations of hormones and all that lovely stuff, you will break out when you first begin it. Take it from me, I've been on 3 different birth control pills, and I started a new one a month ago and I've been having the worst break out in years...cystic pimples everywhere...the worst is the scarring because those take longer to go away.

Edited by calichick01

Share this post


Link to post
Share on other sites

i had this problem and it drove me crazy!!! i thought i was eating something wrong or not drinking enough water etc.etc. but really it was my birthcontrol switch.basically i went to the pharmacist to pick up my usual birthcontrol and awaiting me was this new birthcontrol with a sticker on it that said 'this is the same medication' which it indeed had the same exact active ingredients i took it for about a month and bam!! piles and piles of cystic acne. i called the pharmacy to get my old birthcontrol back and then the cystic acne went away (which i am still dealing with scars and hyperpig. from) this was about 3 months ago and since iv been back on my old birthcontrol everything went back to normal.

oh hey i already posted on this topic bah hahhahah.

Edited by poppinpoprocks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×